Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 83, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 9, 2008, 1:28 PM MST for Apache County, Navajo County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2008, 1:28 PM MST (20:28 UTC)
- Expired
- Sep 9, 2008, 2:15 PM MST
- In force
- 47 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 9:55 AM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 9, 9:55 AM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST TUE SEP 09 2008 .SYNOPSIS...MOISTURE WILL CONTINUE TO BE DRAWN NORTHWARD ACROSS NORTHERN ARIZONA THROUGH THURSDAY. THIS WILL BRING A CONTINUED CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NEXT SEVERAL DAYS. A DRYING TREND IS EXPECTED TO BEGIN ON FRIDAY THROUGH THE WEEKEND. && .DISCUSSION...MOISTURE POOL TO OUR SOUTH WILL INTERACT WITH AN APPROACHING TROUGH OVER THE GREAT BASIN FOR THE NEXT FEW DAYS. THE COMBINATION OF COLDER TEMPERATURES ALOFT...SHEAR...AND LARGE SCALE DYNAMICS WILL PROVIDE THE IMPETUS FOR ISOLATED CELLS SEVERE THROUGH AT LEAST THURSDAY. POPS/GRIDS LOOK REASONABLE ENOUGH FOR TODAY BUT MAY NEED TO BE RAISED TOMORROW. NO UPDATES FOR THE SHORT TERM NEEDED THIS MORNING. && .AVIATION...FOR THE 18Z PACKAGE...CLOUD DECKS AROUND 15 KFT MSL ALONG WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST THROUGH 20Z NEAR THE UT AND NM BORDERS OF NORTHERN AZ. ELSEWHERE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP...FIRST OVER THE HIGHER TERRAIN AREAS...SPREADING INTO THE LOWER ELEVATION AREAS DURING THE AFTERNOON. THE STRONGER STORMS TODAY WILL PRODUCE MVFR VISIBILITIES...ALONG WITH LOCAL WIND GUSTS OF 30-40 KTS. THE CHANCE OF SHOWERS AND STORMS WILL CONTINUE OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. THURSDAY THROUGH SATURDAY...A WEAK TROUGH WILL SLOWLY MOVE ACROSS THE REGION...KEEPING TEMPERATURES AT OR BELOW NORMAL. THERE WILL BE A 20 TO 30 PERCENT CHANCE FOR SHOWERS AND THUNDERSTORMS ON THURSDAY AS THE TROUGH APPROACHES NORTHERN ARIZONA. STARTING ON FRIDAY... DRIER AIR WILL MOVE IN...RESULTING IN ONLY SLIGHT RAIN CHANCES INTO THE WEEKEND. DAYTIME WINDS ON THURSDAY AND FRIDAY WILL GENERALLY BE FROM THE WEST OR NORTHWEST AT 5 TO 15 MPH. BY SATURDAY...WINDS ARE FORECAST TO BECOME NORTHEASTERLY AS HIGH PRESSURE BUILDS IN. && PUBLIC...............PETERSON AVIATION/FIRE WX.....DJO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Sep 9, 10:00 AM MST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE SEP 9 2008 AZZ004>018-037>040-100700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE ALREADY IN PROGRESS THIS MORNING ACROSS EASTERN ARIZONA. ELSEWHERE...INCREASING MOISTURE AND A TROUGH OF LOW PRESSURE OVER NEVADA WILL LEAD TO SCATTERED STORM DEVELOPMENT BY 11 AM MST OVER THE REMAINDER OF CENTRAL AND NORTHERN ARIZONA. STORMS TODAY WILL MOVE TO THE NORTHEAST AT 10 TO 15 MPH. MOST STORMS WILL CONTAIN BRIEF MODERATE TO HEAVY RAIN AND SMALL HAIL. ISOLATED STRONGER STORMS MAY BECOME SEVERE BY EARLY AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE BEST POTENTIAL FOR THESE STRONGER STORMS WILL BE ACROSS EASTERN YAVAPAI COUNTY...SOUTHERN COCONINO COUNTY...NORTHERN GILA COUNTY AND PORTIONS OF FAR SOUTHERN NAVAJO AND APACHE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO WIDESPREAD THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THURSDAY WITH ISOLATED SEVERE ACTIVITY STILL POSSIBLE. A DRYING TREND WILL DEVELOP BY FRIDAY...INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:46 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 44 min |
| Sep 9, 1:32 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 23 min |
| Sep 9, 4:54 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 20 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.